×

zbMATH — the first resource for mathematics

Collocation solution for RLW equation with septic spline. (English) Zbl 1061.65102
Summary: A collocation solution using the septic splines as a shape function for the regularized long wave (RLW) equation is presented. A linear stability analysis shows the scheme to be unconditionally stable. Test problems which, migration and interaction of solitary waves, are used to validate our scheme by calculate \(L_2\)-norm and \(L_{\infty}\)-norm, and three invariants of motion are evaluates to determine the conservation properties of the algorithm. The numerical scheme is compared with other published methods and shown to be accurate and efficient

MSC:
65M70 Spectral, collocation and related methods for initial value and initial-boundary value problems involving PDEs
65M12 Stability and convergence of numerical methods for initial value and initial-boundary value problems involving PDEs
35L75 Higher-order nonlinear hyperbolic equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Peregrine, D.H., Calculations of the development of an undular bore, J. fluid mech, 25, 321-330, (1966)
[2] Abdullove, Kh.O; Bogalubsky, H.; Makhankov, V.G., One more example of inelastic soliton interaction, Phys. lett. A, 56, 427-428, (1976)
[3] Eilbek, J.C.; MeGuire, G.R., Numerical study of the regularized long wave equation II. interaction of solitary wave, J. comp. phys, 23, 63-73, (1977) · Zbl 0361.65100
[4] Bond, J.L.; Pritchard, W.G.; Scott, L.R., Numerical scheme for a model of nonlinear dispersive waves, J. comp. phys, 60, 167-176, (1985) · Zbl 0578.65120
[5] Alexander, M.E.; Morris, J.H., Galerkin method for some model equation for nonlinear dispersive waves, J. comp. phys, 30, 428-451, (1979) · Zbl 0407.76014
[6] Gardner, L.R.T.; Gardner, G.A., Solitary waves of the regularized long wave equation, J. comp. phys, 91, 441-459, (1990) · Zbl 0717.65072
[7] Gardner, L.R.T.; Gardner, G.A.; Dogan, A., A least-squares finite element scheme for the RLW equation, Commun. numer. meth. eng, 12, 795-804, (1996) · Zbl 0867.76040
[8] A.A. Soliman, K.R. Raslan, Collocation method using quadratic B-spline for the RLW equation, Int. J. Comput. Math., in press · Zbl 0990.65116
[9] Santarelli, A.R., Numerical analysis of the regularized long wave equation, Nuovo cimento B, 46, 179-188, (1978)
[10] Lewis, J.C.; Tjon, J.A., Resonant production of solution in the RLW equation, Phys. lett. A, 73, 275-279, (1979)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.